MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 40/+3.5, TAPER 12/14

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 40/+3.5, TAPER 12/14
Model Number N/A
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: liner standard 3.5 mm offset 40 mm i.D.For use with 58 mm o.D.Shell, catalog# : 00630505840; lot# : 62858013.Therapy date: (b)(6) 2019.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to implant fracture, fluid collection and squeaky noise.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
Event summary: it was reported that the patient underwent an initial hip arthroplasty on (b)(6) 2015.The patient complaint of a squeaky noise while walking.Subsequently, when the patient was revised, upon opening the joint, the liner was in pieces and the femoral head was black.The surgeon always withdrew fluid from the joint and that was also black.The shell remained implanted but the locking ring inside was replaced.Review of received data no further "due diligence" required as all required information to support the conclusion was already requested, but not received.A photograph of the explanted products has been received.The fractured taper liner is visible.Besides the taper liner fragments a biolox head is visible.A large amount of the head's surface is discolored black and some black discoloration can be seen on the taper surface.Devices analysis no product was returned to zimmer biomet for in-depth analysis, as both products were retained by the hospital.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production.Conclusion summary : it was reported that the patient underwent an initial hip arthroplasty on (b)(6) 2015.The patient complaint of a squeaky noise while walking.Subsequently, when the patient was revised, upon opening the joint, the liner was in pieces and the femoral head was black.The surgeon always withdrew fluid from the joint and that was also black.The shell remained implanted but the locking ring inside was replaced.No product was returned or pictures provided, as the products were retained by the hospital; therefore visual and dimensional evaluation could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.It is possible that the black discoloration on the head is metallic material transfer from the contact of the head with the shell after the fracture of the liner.Nevertheless, based on the lack of medical records and due to the unavailability of the product no exact root cause could be identified.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 40/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9580424
Report Number0009613350-2020-00021
Device Sequence Number535007
Product Code LZO
UDI-Device Identifier00889024430419
UDI-Public00889024430419
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number00-8775-040-03
Device Lot Number2736816
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer06/10/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;